Alert archive / Connecticut / Tornado Warnings in 2010

Tornado Warning 1, NWS New York, NY

June 24, 2010Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this tornado warning at Jun 24, 2010, 2:17 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 28 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 2:17 PM EDT (18:17 UTC)
Expired
Jun 24, 2010, 2:45 PM EDT
In force
28 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 42 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:18 PM EDTTSTM WND DMGBridgeport, CTLARGE TREE UPROOTED AND A LARGE SHED PICKED UP BY WINDS AND DROPPED ON TOP OF ANOTHER SHED 6 FEET AWAY IN SUCCESS HILL SECTION OF BRIDGEPORT.
Jun 24, 2:23 PM EDTTSTM WND GST 75Bridgeport, CT
Jun 24, 2:25 PM EDTTSTM WND DMGBridgeport, CT2 TREES DOWN IN HOUSE ON BOND STREET.
Jun 24, 2:25 PM EDTTSTM WND DMGEne Bridgeport, CTBUILDING COLLAPSE ON KNOWLTON STREET.
Jun 24, 2:29 PM EDTTSTM WND GST 78Bridgeport, CT
Jun 24, 2:29 PM EDTMARINE TSTM WIND 78Bridgeport, CT68 KNOT GUST MEASURED AT KBDR ASOS.
Jun 24, 2:30 PM EDTTORNADOBridgeport, CT*** 3 INJ *** EF1 TORNADO CONFIRMED BY NWS STORM SURVEY. WINDS ESTIMATED UP TO 100 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WFUS51 KOKX 241817
TOROKX
CTC001-009-241845-
/O.NEW.KOKX.TO.W.0001.100624T1817Z-100624T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
217 PM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 245 PM EDT...

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TRUMBULL...
  OR NEAR BRIDGEPORT...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MILFORD AND ORANGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4128 7292 4127 7292 4125 7280 4123 7287
      4127 7292 4120 7301 4119 7307 4115 7310
      4114 7313 4115 7316 4117 7317 4114 7322
      4118 7330 4135 7320
TIME...MOT...LOC 1816Z 289DEG 46KT 4123 7313

$$

JMC
1 follow-up statement
465 
WWUS51 KOKX 241837 RRA
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT THU JUN 24 2010

CTC001-009-241847-
/O.EXP.KOKX.TO.W.0001.000000T0000Z-100624T1845Z/
FAIRFIELD CT-NEW HAVEN CT-
237 PM EDT THU JUN 24 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL NEW HAVEN AND FAIRFIELD
COUNTIES WILL EXPIRE AT 245 PM EDT...

THE LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL 
MOVE OFFSHORE BY 245 PM. THE TORNADO WARNING WILL THEREFORE BE 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4128 7292 4127 7292 4125 7280 4123 7287
      4127 7292 4120 7301 4119 7307 4115 7310
      4114 7313 4115 7316 4117 7317 4114 7322
      4118 7330 4135 7320
TIME...MOT...LOC 1837Z 289DEG 46KT 4114 7279

$$

JMC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jun 24, 1:36 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 24, 1:36 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT THU JUN 24 2010

.SYNOPSIS...
A COLD FRONT WILL PASS ACROSS THE AREA THIS AFTERNOON. HIGH PRESSURE
BUILDS IN BEHIND THE FRONT TONIGHT INTO THE WEEKEND. A SERIES OF
FRONTAL BOUNDARIES WILL THEN IMPACT THE AREA LATER SATURDAY INTO THE
BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT AS OF 16Z WAS THROUGH CENTRAL OH...WITH A SURFACE
TROUGH EXTENDING FROM CENTRAL NY STATE INTO NJ AND SERN PA. A
SECOND COLD FRONT WAS DRAPED ACROSS SRN PORTIONS OF QUEBEC INTO
LAKE ONTARIO. TSTMS BEGINNING TO FIRE AHEAD OF THE FRONT IN
SCENTRAL PA. TSTM COMPLEX OVER NERN PA WILL LIKELY INTENSIFY AS IT
REACHES THE MORE UNSTABLE AIRMASS ACROSS ORANGE COUNTY THIS
AFTERNOON. THE COMPLEX IS MOVING EWD AT ABOUT 45KT...SO WILL REACH
WRN PORTIONS OF THE COUNTY AROUND 17Z. ISOLATED DEVELPMENT IS
POSSIBLE AHEAD OF THIS FEATURE. ELSWHERE...THE CAP IS
WEAKENING...SO ISOLATED DEVELOPMENT IS POSSIBLE EARLY THIS
AFTERNOON BEFORE THE MAIN UPPER LEVEL FORCING ARRIVES AFTER 18Z.

ONE MORE HOT DAY EXPECTED AS TEMPS ALOFT WARM SLIGHTLY FROM WHAT WAS
OBSERVED YESTERDAY. WITH EXPECTED STEEP DRY ADIABATIC LAPSE RATES
AND PLENTY OF MIXING...SURFACE TEMPS SHOULD RISE TO NEAR 90...OR
IN THE 90S MOST PLACES AS H8 TEMPS HOVER AROUND 20C. CLOUDS WILL
BE THE ONLY INHIBITING FACTOR WITH REGARD TO MAXIMUM TEMPERATURES
TODAY AS WINDS REMAIN WEST...THEN NORTHWEST. FEEL NAM BASED MOS
TEMPS A TAD TOO HIGH AND WILL FOLLOW A MAV/MET BLEND...WHICH COMES
CLOSE TO EARLIER DATABASE. DISCARDED GFS LAMP MOS AS I FEEL IT IS
TOO LOW...SURPRISINGLY LOW IN FACT AS OF 6Z.

WITH WESTERLY FLOW THROUGH A DEEP LAYER AND PLENTY OF
MIXING...EXPECT DEW POINTS TO DROP SOMEWHAT THROUGH THE DAY TODAY.
IF THIS DOES INDEED OCCUR...HEAT INDICES WILL REMAIN IN THE 90S. A
HEAT ADVISORY IS ISSUED FOR 100 DEGREE HEAT INDICES FOR 2 HOURS OR
MORE. CONFIDENCE THAT THIS WILL OCCUR AS NOT QUITE THERE FOR NYC
METRO...BUT NEVERTHELESS IT WILL BE QUITE HOT TODAY.

AS FOR CONVECTION...FORECAST AREA REMAINS IN SLIGHT RISK TODAY FOR
SEVERE THUNDERSTORMS. DEEPEST MOISTURE AND STRONGEST LIFT ASSOCIATED
WITH MID AND UPPER LEVEL TROUGH REMAINS TO THE NORTH OF THE CWA.
HOWEVER...SHEAR PROFILES...STRONG MID LEVEL WIND AND MODERATE
INSTABILITY WITH CAPES 1000 TO 2000 J/KG WILL SUPPORT POSSIBLE
STRONG TO SEVERE CELLS TODAY. FAVORABLE H2 JET POSITION PROGGED
LATE IN THE DAY AS WELL. AMOUNT OF DRY AIR THROUGH THE COLUMN AND
AMOUNT OF LIFT THE MAIN ISSUE TODAY...BUT ANY STORM THAT DOES MOVE
INTO THE CWA HAS THE CHANCE TO PRODUCE STRONG AND DAMAGING WINDS.
AGAIN...PROFILES DO SUPPORT SUPERCELLS TODAY...MAINLY DURING THE
MID AFTERNOON HOURS.

DUE TO STRONG SOUTHWESTERLY FLOW AND ROUGH SURF...THERE IS A
MODERATE RISK OF RIP CURRENTS FOR ATLANTIC FACING BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONTAL TIMING REMAINS SIMILAR...AND ANY LINGERING CONVECTION
QUICKLY GIVES WAY TO DRY WEATHER AND LOW POPS AFTER 00Z FRIDAY.
SKIES WILL CLEAR...AND HUMIDITY LEVELS WILL DROP.

DRIER WEATHER EXPECTED FRIDAY AS HIGH PRESSURE BUILDS. THERMAL
TROUGH DEVELOPS FRIDAY AS SFC TEMPS WARM...BUT NO CONVECTION IS
EXPECTED WITH HIGH PRESSURE FIRMLY IN CONTROL. TEMPERATURES WILL
RETURN CLOSER TO NORMAL LEVELS. ONCE AGAIN FOLLOWED A MAV/MET BLEND
FRIDAY. THIS TIME...MAV OUTPUT APPEARS TOO HIGH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SHORTWAVE APPROACHES LATE SAT AFTERNOON IN NORTHWEST TO SOUTHEAST
STEERING FLOW. MODELS DO INDICATE POTENTIAL CONVECTION LATER IN THE
DAY SATURDAY.

SFC LOW PRESSURE CROSSES THE AREA SATURDAY NIGHT ALONG WARM FRONTAL
BOUNDARY...AND UNSETTLED WEATHER REMAINS INTO SUNDAY AS
THIS FRONTAL BOUNDARY APPEARS TO SET UP IN THE VICINITY OF
THE TRI-STATE AREA. FLOW BRIEFLY BECOMES ZONAL AT THE MID LEVELS
WHICH ALLOWS FOR ANOTHER...STRONGER AREA OF LOW PRESSURE TO
QUICKLY APPROACH THE NORTHEAST SUNDAY NIGHT INTO EARLY MONDAY.
WHILE GLOBAL MODELS/ENSEMBLES DIFFER SLIGHTLY ON STRENGTH AND
PLACEMENT OF LOW...IT DOES APPEAR THAT AREA REMAINS UNSETTLED AS
THESE MODELS DO AGREE WITH SUB 1000 MB LOW AND FRONT REMAINING IN
OUR VICINITY. COLD FRONTAL PASSAGE OCCURS MONDAY AFTERNOON INTO
MONDAY EVENING. UNSETTLED WEATHER WILL CONTINUE INTO TUESDAY AS
MID-LEVEL FLOW SHARPENS TO YIELD A RATHER DEEP 500 MB TROUGH/LOW.
SOME PVA AND POSSIBLE WEAK SURFACE LOW PRESSURE REFLECTION OVER
THE REGION WILL KEEP CHANCE SHOWER ACTIVITY IN THE FORECAST. WITH
THE MID- LEVEL TROUGH REMAINING OVER THE REGION ON WEDNESDAY...WE
WILL LIKELY SEE COOLER CONDITIONS THAN WE HAVE SEEN RECENTLY.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MONDAY PRIOR TO
FRONTAL PASSAGE...AS 500 MB HEIGHTS AND 850 MB TEMPERATURES STAY
ELEVATED. WITH CLOUDS...POTENTIAL PRECIPITATION...AND ENTRANCE OF
MID-LEVEL TROUGH ON TUESDAY...TEMPERATURES WILL RETURN TO NORMAL
LEVELS. ON WEDNESDAY...PRESENCE OF MID-LEVEL TROUGH AND FALLING 500
MB HEIGHTS WILL RESULT IN BELOW NORMAL TEMPERATURES FOR THE AREA.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
VFR THROUGH MUCH OF THE PERIOD.

A COLD FRONT MOVING ACROSS PA WILL PUSH ACROSS THE NYC TERMINALS
THIS AFTERNOON/EVENING BRINGING SHOWERS AND THUNDERSTORMS. THE
BEST CHANCE OF THUNDERSTORMS WILL BE THROUGH 23Z...AND AROUND 00Z
FURTHER EAST. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SUB
VFR CONDITIONS AND WINDS GUSTS UP TO 45 KT.

WINDS WILL BE FROM THE WEST AND GUST INTO THE LOWER AND MIDDLE
20S. ONCE THE FRONT CLEARS THE AREA...WINDS WILL SHIFT TOWARDS THE
NORTHWEST. BY MIDNIGHT THE GUSTS WILL COME TO AN END AND THE WIND
SPEEDS WILL DIMINISH. SKIES WILL ALSO BECOME CLEAR.

NY METRO ENHANCED AVIATION WEATHER SUPPORT...

KEWR FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
     24/18Z 27016G24KT
     24/19Z 27017G25KT
     24/20Z 28018G26KT
     24/21Z 29018G26KT
     24/22Z 29018G26KT
     24/23Z 30017G25KT
     25/00Z 30016G24KT

KJFK FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
     24/18Z 27014G24KT
     24/19Z 27014G25KT
     24/20Z 28015G25KT
     24/21Z 28015G25KT
     24/22Z 28015G25KT
     24/23Z 30014G24KT
     25/00Z 31013G23KT

KLGA FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

KTEB FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

KHPN FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

KISP FCSTR COMMENTS: AMENDMENT MAY BE NEEDED FOR THUNDERSTORMS.

OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
FRI...VFR
SAT-MON...MAINLY VFR...BUT SUB VFR POSSIBLE AT TIMES FROM LATE
SATURDAY AFTERNOON THROUGH MONDAY.

&&

.MARINE...
WINDS WILL INCREASE AHEAD OF THE NEXT COLD FRONT APPROACHING THE
COASTAL WATERS. WIND GUSTS PROBABLY HIGHER CLOSER TO SEA LAND
INTERFACE WHERE BETTER MIXING WILL BE OCCURRING. SCA WILL REMAIN IN
EFFECT FOR THE WATERS FOR THE AFTERNOON INTO EARLY EVENING BEFORE
WINDS TURN MORE NORTHWESTERLY AND DIMINISH BY LATER TONIGHT. LOCALLY
LOWER VSBYS AND HIGHER WINDS AND SEAS POSSIBLE WITH SHOWER AND
THUNDERSTORM ACTIVITY BEFORE AND DURING COLD FRONTAL PASSAGE.

WAVEWATCH GUIDANCE WITHIN 1 FT OF BUOYS IN OUR COASTAL ZONES AS OF
00Z. THIS WAS FOLLOWED THROUGH FRIDAY. EXPECT SEAS AND WINDS TO
REMAIN BELOW SCA LATER THURSDAY NIGHT THROUGH SATURDAY. NEXT LOW
PRESSURE SYSTEM APPROACHES LATE SATURDAY NIGHT AND MOVES NORTHEAST
OF THE WATERS ON SUNDAY WITH A STATIONARY FRONTAL BOUNDARY LINGERING
NEARBY. MODEL UNCERTAINTY EXISTS HERE WITH POSITION AND STRENGTH OF
THIS LOW. LOWERED WINDS TO ACCOUNT FOR A TRACK CLOSER TO THE COASTAL
WATERS AND LESS OF A PRESSURE GRADIENT. LIKEWISE...WAVEWATCH
GUIDANCE LOWERED SATURDAY NIGHT THROUGH MONDAY FOR OUTER OCEAN
AREAS WHERE IT SEEMED TO INCREASE TOO MUCH. SCA POSSIBLE FOR
HIGHER SEAS ON OUTER EASTERN OCEAN ZONES FOR EARLY SUNDAY AND
MONDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH.

&&

.HYDROLOGY...
SCATTERED TSTMS EXPECTED TODAY. WIDESPREAD BASIN AVERAGES REMAIN
UNDER A QUARTER TO HALF AN INCH DUE TO THE SCATTERED NATURE OF THE
RAIN TODAY. HOWEVER...LOCALLY HEAVY RAIN AND URBAN/POOR DRAINAGE FLOODING
REMAINS A POSSIBILITY.

MAINLY DRY WEATHER IS THEN EXPECTED THROUGH FRIDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...JMC/PW
SHORT TERM...PW
LONG TERM...
AVIATION...BC
MARINE...JM
HYDROLOGY...PW
Hazardous weather outlook, Jun 24, 12:35 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1235 PM EDT THU JUN 24 2010

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-250915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
1235 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-250915-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1235 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...THERE IS A MODERATE
RISK FOR RIP CURRENTS ALONG OCEAN BEACHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Jun 24, 12:34 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1234 PM EDT THU JUN 24 2010

NYZ067-068-070-241730-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-
1234 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WESTCHESTER...ORANGE AND
PUTNAM COUNTIES...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLOWEMOC TO 16
MILES SOUTHWEST OF MILFORD...MOVING EAST AT 70 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
      4160 7421 4159 7414 4162 7410 4159 7405
      4159 7396 4145 7398 4150 7392 4152 7364
      4126 7381 4126 7397 4129 7395 4132 7398
      4126 7407 4126 7451 4134 7469 4143 7476

NV
Special weather statement, Jun 24, 1:04 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
104 PM EDT THU JUN 24 2010

CTZ005-006-NYZ067>070-241745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
104 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS WILL IMPACT EASTERN ORANGE...FAIRFIELD...
PUTNAM...ROCKLAND...WESTCHESTER AND WESTERN NEW HAVEN COUNTIES...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RHINEBECK TO
HIGHLAND LAKE...OR ALONG A LINE EXTENDING FROM RHINEBECK TO
WARWICK...AND MOVING EAST AT 70 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7423 4159 7397 4145 7398 4150 7392
      4153 7354 4167 7350 4151 7344 4148 7334
      4151 7333 4152 7317 4164 7302 4164 7293
      4159 7293 4124 7320 4121 7326 4123 7328
      4121 7331 4120 7439 4124 7446

NV
Special weather statement, Jun 24, 1:22 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
122 PM EDT THU JUN 24 2010

CTZ009-NJZ002>004-NYZ067-069>071-241800-
BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-WESTERN PASSAIC-
122 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN BERGEN...
PASSAIC...ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
UNIONVILLE TO 5 MILES NORTH OF BUDD LAKE...MOVING EAST AT 70 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4123 7445 4121 7348 4120 7347
      4094 7369 4094 7370 4092 7371 4092 7429
      4097 7428 4099 7431 4101 7443 4104 7444
      4104 7447 4102 7448 4103 7450 4108 7451

NV
Local storm report, Jun 24, 2:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     2 NW PUTNAM LAKE        41.50N 73.57W
06/24/2010                   PUTNAM             NY   PUBLIC

            LARGE TREE DOWN ON ROUTE 22

&&

JMC
Local storm report, Jun 24, 2:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     MIDDLETOWN              41.45N 74.42W
06/24/2010                   ORANGE             NY   LAW ENFORCEMENT

            MANY TREES AND WIRES DOWN. MULTIPLE ACCIDENTS. TREE
            LANDED ON GARAGE...COLLAPSING GARAGE AND RESULTING IN ONE
            INJURY.

&&

RC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:04 PM EDTSpecial Weather StatementOKX41 min
Jun 24, 1:30 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region45 min
Jun 24, 1:59 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Jun 24, 2:16 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region44 min
Jun 24, 5:31 PM EDTSpecial Weather StatementOKX59 min
Jun 24, 5:48 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region57 min
Jun 24, 6:13 PM EDTSpecial Weather StatementOKX62 min
Jun 24, 6:46 PM EDTSpecial Weather StatementOKX29 min

Nearby

Tornado Warnings in Connecticut, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.